UPDATE 3:30 P.M. EST
TMZ's Harvey Levin posted the below video explanation of the latest details that they've opetained about the reported OD incident.
Prince had OD'd on Percocet days before his death. Harvey with the latest.https://t.co/F89MkFiaBh
— TMZ (@TMZ) April 22, 2016
The story seemed plausible enough: Prince's private plane, en route from Atlanta to Minneapolis, made an emergency landing in Moline, Illinois on April 15 so the Grammy Award-winner could be rushed to the hospital and treated for complications related to the flu. Many wondered if Prince had actually recovered from said flu, especially after the singer/musician was spotted making numerous trips to his local Walgreens pharmacy as recently as yesterday evening. Speculation ran rampant with suggestions of a mystery illness, but details are unfolding now and they are grim.
In an exclusive report from TMZ, the "Let's Go Crazy" singer was actually rushed to the hospital on April 15 because of a drug overdose. Doctors are believed to have an administered a "save shot" which is reported for use in opiate overdoses. The Academy award-winning entertainer is said to have checked himself out of the hospital after three hours, most likely against medical advice. The supposed reason he left the hospital early? He was unable to get a private hospital room.
Prince, born Prince Rogers Nelson on June 7, 1958 in Minneapolis, MN, was found unresponsive in an elevator today at his Paisley Park estate in Chanhassen, Minnesota. First responders administered CPR to no avail. Prince was pronounced dead at 10:07 a.m. April 21, 2016. He was 57 years old. The Internet and social media sites Twitter and Facebook were on fire with fans from all walks of life coming together to remember the man who inspired generations with his musical genius.
Opiates are derived from opium and have a morphine-like effect on the body. Drugs in the opioid family include Codeine, Vicodin, Percoset, Oxycontin and Methadone. According to Harmreduction.org, symptoms of an opioid overdose include:
- Being awake, but unable to talk
- Body limpness
- Face turns pale/clammy
- Fingernails and lips turn blue or purplish black
- For lighter skinned people, the skin tone turns bluish purple, for darker skinned people, it turns grayish or ashen.
- Breathing is very slow and shallow, erratic, or has stopped
- Pulse (heartbeat) is slow, erratic, or not there at all
- Choking sounds, or a snore-like gurgling noise (sometimes called the "death rattle")
- Loss of consciousness
- Unresponsive to outside stimulus
In cases of opioid overdose, a drug named Naloxone is used to revive the patient. Naloxone comes in two forms--it can be administered as a nose spray or as an injectable.